Alert archive / Oklahoma / Special Weather Statements in 2022

Special Weather Statement, NWS Norman, OK

May 19, 20227 counties in Oklahoma

NWS Norman, OK issued this special weather statement at May 19, 2022, 3:13 AM CDT for 7 counties in Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2022, 3:13 AM CDT (08:13 UTC)
Expired
May 19, 2022, 3:45 AM CDT
In force
32 min
Issued by
NWS Norman, OK
Hail
0.00 in
Wind
55

Counties Cleveland County, OK, Lincoln County, OK, Logan County, OK, McClain County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK

The radar

The Norman radar (KTLX), 22 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.2 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2022-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2022-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3179 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1509 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.5
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted.

166 
WWUS84 KOUN 190813
SPSOUN

Special Weather Statement
National Weather Service Norman OK
313 AM CDT Thu May 19 2022
 
OKZ019-020-025-026-028>030-040-190845-
Payne OK-Oklahoma OK-Logan OK-Pottawatomie OK-Cleveland OK-Garvin OK-
McClain OK-Lincoln OK-
313 AM CDT Thu May 19 2022

...Strong winds will impact portions of Garvin, Lincoln, Oklahoma, 
Cleveland, Logan, Payne, Pottawatomie and McClain Counties through 
345 AM CDT...

At 313 AM CDT, Doppler radar was tracking the leading edge of winds
from strong thunderstorms along a line extending from 3 miles south
of Stillwater to 3 miles southwest of Wellston to 3 miles west of
Goldsby. Movement was east at 55 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Eastern Oklahoma City, Norman, eastern Edmond, Moore, Midwest City,
Stillwater, Shawnee, Del City, Guthrie, Cushing, Newcastle,
Blanchard, Tecumseh, Purcell, Chandler, Choctaw, Noble, Harrah,
Slaughterville and McLoud.

This includes the following highways...
 Interstate 35 between mile markers 90 and 131, and between mile
markers 149 and 170.
 Interstate 40 between mile markers 151 and 193.
 Interstate 44 between mile markers 105 and 109, and between mile
markers 138 and 182.
 Interstate 240 between mile markers 2 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3481 9716 3517 9767 3521 9767 3566 9736
      3602 9758 3616 9682 3616 9662 3563 9662
TIME...MOT...LOC 0813Z 270DEG 46KT 3608 9709 3565 9711 3513 9753 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

11

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at May 19, 2:07 AM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, May 19, 2:07 AM CDT, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Norman OK
207 AM CDT Thu May 19 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today and tonight)
Issued at 203 AM CDT Thu May 19 2022

Ongoing convection is expected to continue to move eastward into
parts of north central Oklahoma by early this morning. Severe
winds and large hail are expected to be the main threats. Trended
down on temperatures this afternoon owing to outflow from the
overnight/early morning convection. Nevertheless, another day of
unseasonably warm temperatures is in store with temperatures in
the low 90s for most of the area, and into the 100s across
portions of western north Texas. Southerly surface winds will
recover this afternoon to about 15-25 mph across the area. Dry RH
values in western north Texas in addition to the gusty winds will
foster near critical fire conditions.

For this evening, winds will continue to be breezy through the
overnight hours. This warm advection will keep lows into the mid
70s for most of the area and in the upper 60s for northwest
Oklahoma.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 203 AM CDT Thu May 19 2022

On Friday, unseasonably warm temperatures will continue across
the area, where most places will get into the 90s and into the
100s in western north Texas. Southerly winds will drive mid 60s
dewpoints into central Oklahoma Friday afternoon ahead of an
advancing cold front. Convergence along this boundary could foster
scattered strong to marginally severe thunderstorms along and
east of I-44 Friday afternoon and evening. Sufficient instability
and effective shear could help storms organize some, with the main
hazards being large hail and damaging winds. The aforementioned
cold front will cool temperatures this weekend and early next week
down significantly from what we have had the last several weeks.
Temperatures are expected to be in the mid 70s on Saturday and
into the upper 60s on Sunday and Monday, before gradually warming
back up into the 80s by the end of the week.

Medium range models are in good agreement with a mid-level trough
across the Western CONUS early next week. This trough will bring
widespread precipitation chances starting Monday early morning and
going into Wednesday morning. As of right now, thunderstorms
could be strong and are not expected to be severe. Flooding is
expected to be the main hazard. Subsequent forecasts will continue
to monitor these trends.

&&

.AVIATION...
(06Z TAFS)
Issued at 1118 PM CDT Wed May 18 2022

Mostly VFR conditions are expected throughout the TAF period. An
MCS is moving through parts of the OK/TX Panhandle and are
expected to traverse northwestern and north central OK overnight.
Could see storms impact KWWR, KPNC, and KSWO into the early
morning. Otherwise, outflow from the aforementioned storms are
expected to alter the winds slightly out of the north before
recovering late morning and becoming southerly. LLWS could impact
KLAW and KSPS overnight and into the morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  93  75  90  63 /   0   0  20  20
Hobart OK         99  74  95  61 /   0   0   0  10
Wichita Falls TX 101  75 101  69 /  10   0  20  20
Gage OK           97  61  81  50 /   0  10   0   0
Ponca City OK     92  74  85  57 /  20  10  20  40
Durant OK         91  71  90  72 /   0   0  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION...13
Hazardous weather outlook, May 18, 8:24 PM CDT, 6 hours 49 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
824 PM CDT Wed May 18 2022

OKZ004>048-050>052-TXZ083>090-200130-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
824 PM CDT Wed May 18 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Severe thunderstorms are possible late this evening through
overnight, especially across northern Oklahoma, as a complex of
thunderstorms is forecast to move eastward across the area.
Damaging wind gusts up to 80 mph is the primary hazard, but hail
up to the size of golf balls cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Heat...
Record to near-record temperatures continue on Thursday. Limit
outdoor activities and drink plenty of water. Be sure to
take heat precautions to avoid heat related illnesses.

.Fire Weather...
Near critical fire weather conditions are possible again on
Thursday with elevated conditions on Friday across parts of
western Oklahoma and adjacent parts of Texas.

.Thunderstorms...
Severe thunderstorms capable of producing large hail and damaging
wind gusts are possible on Friday. Thunderstorms will be possible
over southeastern Oklahoma Saturday with widespread chances
returning Sunday night through Tuesday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale/Barnes

In the hours before

Local storm report, May 19, 2:38 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
238 AM CDT THU MAY 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     TSTM WND GST     5 WNW EL RENO           35.56N 98.04W
05/19/2022  M60 MPH          CANADIAN           OK   MESONET

&&
Local storm report, May 19, 2:41 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
241 AM CDT THU MAY 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     TSTM WND DMG     4 SE OKARCHE            35.69N 97.93W
05/19/2022                   CANADIAN           OK   TRAINED SPOTTER

&&
Special weather statement, May 19, 2:41 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Norman OK
241 AM CDT Thu May 19 2022

OKZ018>020-024>026-029-190830-
Payne OK-Kingfisher OK-Oklahoma OK-Logan OK-Canadian OK-Cleveland OK-
Lincoln OK-
241 AM CDT Thu May 19 2022

...Strong winds will impact portions of southeastern Kingfisher,
northwestern Lincoln, Oklahoma, northwestern Cleveland, Logan,
southwestern Payne and northeastern Canadian Counties through 330 AM
CDT...

At 240 AM CDT, Doppler radar was tracking the leading edge of winds
from strong thunderstorms along a line extending from near Crescent
to near Cashion to near Oklahoma City. Movement was east at 45 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Oklahoma City, northern Norman, Edmond, Moore, Midwest City,
Stillwater, Del City, Guthrie, Bethany, Mustang, Choctaw, Warr Acres,
The Village, Piedmont, Harrah, Spencer, Nichols Hills, Perkins, Jones
and Nicoma Park.

This includes the following highways...
 Interstate 35 between mile markers 117 and 172.
 Interstate 40 between mile markers 141 and 167.
 Interstate 44 between mile markers 112 and 159.
 Interstate 240 between mile markers 1 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These winds may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3618 9700 3565 9702 3527 9734 3537 9768
      3578 9769 3599 9768
TIME...MOT...LOC 0740Z 283DEG 38KT 3599 9759 3578 9764 3551 9782

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

03
Local storm report, May 19, 2:53 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
253 AM CDT THU MAY 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 AM     TSTM WND GST     KREMLIN                 36.55N 97.83W
05/19/2022  E60 MPH          GARFIELD           OK   EMERGENCY MNGR

&&

11
Special weather statement, May 19, 3:06 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Norman OK
306 AM CDT Thu May 19 2022

OKZ027-028-037>040-044-045-TXZ084>090-190830-
Tillman OK-Cotton OK-Stephens OK-Garvin OK-McClain OK-Comanche OK-
Grady OK-Jefferson OK-Clay TX-Wichita TX-Archer TX-Knox TX-
Wilbarger TX-Baylor TX-Foard TX-
306 AM CDT Thu May 19 2022

...Strong winds will impact Comanche, Jefferson, Garvin, Grady,
Cotton, McClain, Stephens, Tillman, Archer, Wichita, Foard,
Clay, Knox, Wilbarger and Baylor Counties through 330 AM CDT...

At 305 AM CDT, Doppler radar was tracking the leading edge of
thunderstorm outflow winds along a line extending from near Alex to
3 miles south of Grandfield to 5 miles west of Truscott. Movement
was southeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wichita Falls, Duncan, Burkburnett, Blanchard, Pauls Valley, Purcell,
Marlow, Seymour, Walters, Waurika, Munday, Benjamin, Iowa Park,
Lindsay, Electra, Holliday, Comanche, Geronimo, Maysville and Rush
Springs.

This includes the following highways...
 Interstate 35 between mile markers 73 and 91.
 Interstate 44 between mile markers 0 and 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3371 10000 3374 9999 3420 9874 3520 9766
      3483 9715 3391 9820 3341 9957
TIME...MOT...LOC 0805Z 302DEG 40KT 3494 9782 3418 9868 3373 9990

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

11
Special weather statement, May 19, 3:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
313 AM CDT Thu May 19 2022

OKZ019-020-025-026-028>030-040-190845-
Payne OK-Oklahoma OK-Logan OK-Pottawatomie OK-Cleveland OK-Garvin OK-
McClain OK-Lincoln OK-
313 AM CDT Thu May 19 2022

...Strong winds will impact portions of Garvin, Lincoln, Oklahoma,
Cleveland, Logan, Payne, Pottawatomie and McClain Counties through
345 AM CDT...

At 313 AM CDT, Doppler radar was tracking the leading edge of winds
from strong thunderstorms along a line extending from 3 miles south
of Stillwater to 3 miles southwest of Wellston to 3 miles west of
Goldsby. Movement was east at 55 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Eastern Oklahoma City, Norman, eastern Edmond, Moore, Midwest City,
Stillwater, Shawnee, Del City, Guthrie, Cushing, Newcastle,
Blanchard, Tecumseh, Purcell, Chandler, Choctaw, Noble, Harrah,
Slaughterville and McLoud.

This includes the following highways...
 Interstate 35 between mile markers 90 and 131, and between mile
markers 149 and 170.
 Interstate 40 between mile markers 151 and 193.
 Interstate 44 between mile markers 105 and 109, and between mile
markers 138 and 182.
 Interstate 240 between mile markers 2 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3481 9716 3517 9767 3521 9767 3566 9736
      3602 9758 3616 9682 3616 9662 3563 9662
TIME...MOT...LOC 0813Z 270DEG 46KT 3608 9709 3565 9711 3513 9753

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

11

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 10:52 PM CDTSpecial Weather StatementOUNHarper38 min
May 18, 11:09 PM CDTSevere Thunderstorm Warning Considerable damage threatOUNEllis, Harper81 min
May 19, 12:06 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNEllis, Harper, Woods, Woodward54 min
May 19, 12:29 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNDewey, Ellis, Roger Mills46 min
May 19, 12:52 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNDewey, Ellis, Harper, Major, Woods, Woodward53 min
May 19, 12:54 AM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills51 min
May 19, 1:05 AM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Dewey, Ellis, Roger Mills, Washita40 min
May 19, 1:26 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNAlfalfa, Blaine, Custer, Dewey, Major, Woods and 1 more64 min
May 19, 1:41 AM CDTSevere Thunderstorm WarningOUNBlaine, Caddo, Custer, Washita49 min
May 19, 2:00 AM CDTSpecial Weather StatementOUNCanadian, Kingfisher45 min
May 19, 2:05 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNAlfalfa, Blaine, Garfield, Grant, Kingfisher, Logan and 2 more55 min
May 19, 2:15 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNBlaine, Caddo, Canadian, Grady, Kingfisher45 min
May 19, 2:21 AM CDTSpecial Weather StatementOUNComanche, Cotton, Jackson, Kiowa, Tillman, Washita54 min
May 19, 2:41 AM CDTSpecial Weather StatementOUNLogan, Oklahoma49 min
May 19, 2:53 AM CDTSevere Thunderstorm Warning Considerable damage threatOUNAlfalfa, Garfield, Grant, Kay, Kingfisher, Logan and 2 more67 min
May 19, 3:06 AM CDTSpecial Weather StatementOUNCotton, Garvin, McClain, Stephens24 min
May 19, 10:21 AM CDTRed Flag WarningOUNBaylor, Foard, Hardeman, Knox, Wilbarger10 hr

Nearby

Special Weather Statements in Oklahoma, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.